MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA CP
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Sepsis (2067)
Date of Event 08/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The impella device was not received from the customer, therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental mdr will be filed.Instructions for use for the related event are as follows: section: potential adverse events (united states) arrhythmia, atrial fibrillation, bleeding, cardiac tamponade, cardiogenic shock, death, device malfunction, hemolysis, hepatic failure, insertion site infection, perforation, phlegmasia cerulea dolens (a severe form of deep venous thrombosis), pulmonary valve insufficiency, respiratory dysfunction, sepsis, thrombocytopenia, thrombotic vascular (non-central nervous system complication, tricuspid valve injury, cardiac or vascular injury (including ventricular perforation), venous thrombosis, ventricular fibrillation and/or tachycardia.Section: use of the repositioning sheath and the 23 fr peel-aways introducer to prevent contamination and subsequent infections, always use sterile technique on the insertion site.Follow institutional protocols for prophylaxis of infection for patients on ventricular assist devices and indwelling lines, as well as protocols for surveillance of such patients.If device-related infection occurs, consider each patient¿s clinical circumstances when deciding whether to continue impella support.Section: warnings & cautions: warnings to reduce the possibility of fibers being drawn into the impella, customers should avoid exposing the inlet and cannula section of the impella heart pumps to any surfaces or fluid baths where the device can come into contact with loose or floating fibers.This report is being filed as part of a retrospective review of historical records.
 
Event or Problem Description
The complainant reported a patient in acute myocardial infarction and cardiogenic shock was implanted with an impella cp device for mechanical circulatory support.It was reported that while the patient was on impella cp support, the patient became septic.It was also reported that the impella was in the wrong position, and position could not be corrected with repositioning attempts.The medical team decided to explant the impella due to positioning issues and sepsis.The patient was successfully weaned and the impella was explanted.

Brand Name
IMPELLA CP
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill dr.
danvers, MA 01923
MDR Report Key20030287
Report Number1220648-2024-15540
Device Sequence Number8600723
Product Code OZD
UDI-Device Identifier00813502011388
UDI-Public(01)00813502011388(10)1469924(17)220331
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberIMPELLA CP
Device Catalogue Number0048-0032
Device Lot Number1469924
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2021
Initial Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite